Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 54, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 3, 2014, 3:01 AM EST. It took effect at Dec 3, 2014, 9:00 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2014, 3:01 AM EST (08:01 UTC)
- In effect from
- Dec 3, 2014, 9:00 AM EST
- Expired
- Dec 4, 2014, 10:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
048 WHUS71 KCLE 030801 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 301 AM EST WED DEC 3 2014 LEZ145>149-031615- /O.NEW.KCLE.SC.Y.0054.141203T1400Z-141204T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 301 AM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 AM EST THURSDAY. * WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY BEHIND A COLD FRONT. WINDS WILL TURN WEST OVERNIGHT BUT DECREASE TO 10 TO 20 KNOTS TOWARDS THURSDAY MORNING. WINDS AND WAVES WILL DROP BELOW SMALL CRAFT CRITERIA THURSDAY MORNING AS HIGH PRESSURE BUILDS OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
618 WHUS71 KCLE 031429 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 929 AM EST WED DEC 3 2014 LEZ145>149-032230- /O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 929 AM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY BEHIND A COLD FRONT. WINDS WILL TURN WEST OVERNIGHT BUT DECREASE TO 10 TO 20 KNOTS TOWARDS THURSDAY MORNING. WINDS AND WAVES WILL DROP BELOW SMALL CRAFT CRITERIA THURSDAY MORNING AS HIGH PRESSURE BUILDS OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
871 WHUS71 KCLE 032042 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EST WED DEC 3 2014 LEZ145-032145- /O.CAN.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/ VERMILION TO AVON POINT OH- 342 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE NO LONGER EXPECTED TO MEET SMALL CRAFT ADVISORY CRITERIA. $$ LEZ146>149-040445- /O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 342 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS LATER TONIGHT AND FURTHER ON THURSDAY MORNING. WAVES OF 5 TO 7 FEET WILL DIMINISH TO 3 TO 5 FEET BY LATE TONIGHT AND BELOW SMALL CRAFT CRITERIA ON THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
604 WHUS71 KCLE 040249 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 949 PM EST WED DEC 3 2014 LEZ146>149-041100- /O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 949 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS LATER TONIGHT AND FURTHER ON THURSDAY MORNING. WAVES OF 5 TO 9 FEET WILL DIMINISH TO 3 TO 5 FEET BY EARLY THURSDAY MORNING AND BELOW SMALL CRAFT CRITERIA MID MORNING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
354 WHUS71 KCLE 040803 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 303 AM EST THU DEC 4 2014 LEZ146>149-041500- /O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 303 AM EST THU DEC 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS EARLY TODAY. WAVES OF 3 TO 6 FEET WILL DIMINISH TO 2 TO 4 FEET THIS MORNING AND 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 11:50 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 2, 11:50 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1150 PM EST TUE DEC 2 2014 .SYNOPSIS... A WEAK COLD FRONT OVER THE CENTRAL GREAT LAKES WILL CROSS THE AREA WEDNESDAY. HIGH PRESSURE WILL BUILD EAST AND BE OVERHEAD ON THURSDAY...THEN MOVE OFF THE EAST ON FRIDAY. A WARM FRONT WILL LIFT NORTH INTO THE AREA FRIDAY NIGHT AND BECOME NEARLY STATIONARY. LOW PRESSURE WILL MOVE NORTHEAST ALONG THE STATIONARY FRONT ON SATURDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE WAVE IS EAST OF THE AREA. CANNOT RULE OUT A TOUCH OF DRIZZLE BUT WE SHOULD BE QUIET INTO THE EARLY MORNING HOURS. THE FOG WILL NOT GET TOO DENSE IN MOST AREAS...IT IS MORE OF A STRATUS SITUATION WITH A MOIST BOUNDARY LAYER AND INCREASING SOUTH WIND. THE ONLY PROBLEM WOULD BE IN THE HILLS WHERE THE STRATUS COULD BE AT GROUND LEVEL IN SOME SPOTS. THE NEXT SHORT WAVE AND ASSOCIATED WEAK COLD FRONT WAS CROSSING THE CENTRAL GREAT LAKES. A FEW SHOWERS COULD DEVELOP IN THE SNOWBELT TOWARD DAYBREAK. I SUPPOSE IF THERE WERE TO BE ENOUGH UPWARD MOTION SOME WET SNOW COULD MIX IN SINCE 850 MB TEMPS ARE PROGGED TO BE SLIGHTLY NEGATIVE BUT WITH THE BOUNDARY LAYER WARMING WE SHOULD SEE RAIN SHOWERS (IF ANYTHING). TEMPS IN THE 30S OVERNIGHT... NEARLY STEADY OR SLOWLY RISING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE BEGINS TO BUILD INTO THE REGION FROM THE WEST WEDNESDAY AS BROAD UPPER LEVEL RIDGE HEADS OUR WAY. FLOW FROM THE HIGH WILL PUSH ANY LAKE EFFECT SNOW BANDS THAT DEVELOP UP THE LAKE TOWARD BUFFALO. EVENTUALLY...A SHIFT TOWARD A MORE NORTHWEST DIRECTION COULD PUSH SOME LIGHT SNOW INTO THE FORECAST AREA OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY LATE WEDNESDAY NIGHT. WILL ONLY MENTION A CHANCE OF SNOW SHOWERS DURING THAT PERIOD. OTHERWISE...REST OF THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF THE HIGH PRESSURE FROM THE WEST AND EXPECTING FAIR WEATHER. CLOUDS WILL GRADUALLY PUSH EAST AND BECOME PARTLY CLOUDY IN THE WEST BUT MOSTLY CLOUDY IN THE EAST DUE TO LAKE MOISTURE. HIGH PRESSURE BECOMES CENTERED OVER THE FORECAST AREA THURSDAY AND BRINGS A RETURN TO FAIR WEATHER TO THE REGION. THE HIGH SHIFTS OFF TO THE EAST THURSDAY NIGHT FAIRLY QUICKLY SETTING UP SOME RETURN SOUTHERLY COMPONENT FLOW AND SOME WARM AIR ADVECTION AHEAD OF THE NEXT STORM SYSTEM. SINCE COLD AIR ADVECTION IS NOT THAT STRONG BEHIND THE COLD FRONT TONIGHT...WILL LEAN TOWARD TEMPERATURES SLIGHTLY WARMER THAN TODAY AS SOME SUN TRIES TO PUSH IN DURING THE AFTERNOON WEDNESDAY. COLDER AIR AND RADIATIONAL COOLING EXPECTED WEDNESDAY NIGHT SO WILL DROP TEMPERATURES A FEW DEGREES OVERNIGHT. SLIGHTLY COOLER FOR THURSDAY AS COOLEST AIR ARRIVES THAT DAY AND THEN SLIGHT WARM UP BEGINS THURSDAY NIGHT AS FLOW SHIFTS TO SOUTHERLY COMPONENT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A GOOD SURGE OF MOISTURE ARRIVES ON FRIDAY AS SHORTWAVE ENERGY RIPPLES THROUGH THE QUASI ZONAL FLOW OVER THE MID-SECTION OF THE COUNTRY. THE 12Z ECMWF IS FARTHER SOUTH WITH THE PRECIPITATION WHILE THE MAJORITY OF THE OTHER MODELS DO SHOW PRECIPITATION OVERSPREADING THE AREA DURING THE AFTERNOON AS OVERRUNNING INCREASES ALOFT. IF THE RAIN SNEAKS INTO THE SOUTHERN COUNTIES EARLY IN THE DAY THEN THERE COULD BE A BRIEF CONCERN OF FREEZING RAIN BUT IT LOOKS LIKE PRECIPITATION WILL HOLD OFF UNTIL TEMPERATURES WARM SO WILL JUST CARRY RAIN IN THE FORECAST. WILL LEAVE POPS AT HIGH CHANCE GIVEN THE SPREAD IN THE MODELS. A WAVE OF LOW PRESSURE THEN TRACKS NORTHEAST THROUGH THE OHIO VALLEY ON SATURDAY BRINGING ANOTHER ROUND OF RAIN. RAISED POPS THROUGH THE DAY ON SATURDAY AS FRONTOGENESIS RAMPS UP ON THE NORTHWEST FLANK OF THIS SYSTEM. TEMPERATURES WILL GENERALLY BE NEAR NORMAL THROUGH THIS TIME IN THE LOW 40S MOST DAYS. SUNDAY IS EXPECTED TO BE A DRY DAY AS WE ARE UNDER THE INFLUENCE OF DRY LOW LEVEL FLOW ON THE SOUTHERN PERIPHERY OF HIGH PRESSURE BUILDING FROM ONTARIO INTO QUEBEC. THE NEXT FEATURE TO WATCH WILL BE ON MONDAY AS AN UPPER LEVEL TROUGH DEEPENS AS IT SLIDES SOUTHEAST ACROSS THE GREAT LAKES REGION. THIS WILL PUSH A COLD FRONT SOUTH ACROSS THE AREA WITH FALLING TEMPERATURES FOR MID-WEEK. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... CONDITIONS ARE GENERALLY HOLDING FAIRLY STEADY AND THINK THIS WILL CONTINUE UNTIL THE LAST FEW HOURS OF THE NIGHT WHEN MODELS INDICATE A LITTLE IMPROVEMENT WILL TAKE PLACE...ESPECIALLY WITH THE VSBY'S. A COLD FRONT WITH DRIER AIR WILL SWEEP ACROSS THE AREA WED SO THE LOWER CIGS WILL LIFT AND BREAK UP WEST TO EAST. SOME FLURRIES MAY BREAK OUT AROUND THE SNOWBELT FOR A WHILE ON WED WITH THE FRONTAL PASSAGE. LIGHT SSW WIND WILL GRADUALLY INCREASE THRU DAYBREAK THEN INCREASE INTO MIDDAY WED TO BE GUSTING 20 TO 25 KNOTS WHILE BECOMING MORE WEST AS THE COLD FRONT CROSSES THE AREA. WINDS WILL DIMINISH WED EVE. .OUTLOOK...WIDESPREAD NON VFR RETURNING FRIDAY INTO FRI NIGHT AND CONTINUING SAT. && .MARINE... SOUTHEAST WINDS VEER AROUND TO SOUTHWEST OVERNIGHT AND INCREASE TO 15 TO 25 KNOTS ON WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. WINDS MAY BRIEFLY INCREASE TO 25-30 KNOTS ON WEDNESDAY AFTERNOON BUT NOT EXPECTING TO REACH GALES. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE NEARSHORE WATERS EAST OF CLEVELAND THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN QUICKLY ON THURSDAY WITH RAPIDLY IMPROVING CONDITIONS. THE NEXT AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE LOWER OHIO VALLEY ON SATURDAY WITH INCREASING NORTHEASTERLY FLOW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...LOMBARDY LONG TERM...KEC AVIATION...ADAMS MARINE...KEC
Hazardous weather outlook, Dec 2, 7:07 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 707 PM EST TUE DEC 2 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 707 PM EST TUE DEC 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.